Journal of Mathematics and Statistics

Numerical Study on the Effect of Linear Friction of Long-Wave Propagation and Breaking with Sloping Bottom

Agustinus Ribal

DOI : 10.3844/jmssp.2007.263.267

Journal of Mathematics and Statistics

Volume 3, Issue 4

Pages 263-267


In this study, we investigate the breaking of long-waves propagating on shallow water with linear friction on the sloping bottom. A complete set of equations is presented and a numerical method is developed to simulate the wave propagation. The method uses an up-wind difference scheme for the nonlinear convective term and the central difference scheme for other derivative terms. Various numerical examples have been conducted to investigate the effect of friction coefficient and drag coefficient on wave propagation and breaking.


© 2007 Agustinus Ribal. This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.